Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 2, 2008, 11:56 AM CDT for Presidio County, Texas. It took effect at Sep 3, 2008, 4:29 AM CDT. It was in force for 41 days.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2008, 11:56 AM CDT (16:56 UTC)
- In effect from
- Sep 3, 2008, 4:29 AM CDT
- Expired
- Oct 14, 2008, 9:40 AM CDT
- In force
- 41 days
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Moderate
County Presidio County, TX
The river
Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).
- Action stage
- 12 ft
- Minor stage
- 15.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 2, 6:16 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Sep 2, 6:16 AM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 616 AM CDT TUE SEP 2 2008 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... MVFR VISIBILITIES AND CEILINGS WILL AFFECT WINK...AND POSSIBLY PECOS THIS MORNING...OTHERWISE VFR CONDITIONS ARE EXPECTED AREAWIDE THROUGH THIS EVENING. A COLD FRONT WILL MOVE SOUTH INTO THE AREA BY THIS AFTERNOON AND TURN WINDS TO THE NORTH AND NORTHEAST AT 10 TO 20KT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONTAL BOUNDARY THIS AFTERNOON...SO HAVE INCLUDED TEMPO GROUPS IN MOST OF THE TAF SITES. ADDITIONAL SHOWERS AND STORMS WILL BE POSSIBLE TONIGHT AT MOST OF THE TAF SITES. MVFR...IF NOT IFR...CEILINGS WILL FILL IN OVER MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS TONIGHT. && .PREV DISCUSSION... /ISSUED 434 AM CDT TUE SEP 2 2008/ DISCUSSION... VERY LITTLE IN THE WAY OF RAIN LEFT ACROSS THE AREA THIS MORNING ASIDE FROM A FEW LINGERING SHOWERS IN BREWSTER COUNTY. OTHERWISE MAIN FOCUS TODAY WILL BE ON A COLD FRONT EXPECTED TO MOVE INTO THE REGION. ITS CURRENTLY MOVING ACROSS EXTREME SOUTHEASTERN COLORADO AND WESTERN KANSAS. WATER VAPOR IMAGERY CLEARLY SHOWING UPPER LEVEL TROUGH ALREADY EJECTING NORTHEAST ACROSS THE NORTHERN ROCKIES. EVIDENCE OF ANTICYCLOGENESIS...5MB/3HR PRESSURE RISES BEHIND THE BOUNDARY THIS MORNING HAS ALLOWED FOR GOOD FORWARD PROGRESSION DURING THE LAST SEVERAL HOURS. TEND TO FAVOR THE RUC WITH ITS FASTER PROGRESSION. SHOULD BE ENTERING LEA COUNTY LATE MORNING AND INTO THE UPPER TRANS PECOS BY EARLY AFTERNOON. THE REMNANTS OF HURRICANE GUSTAV SHOULD HAVE SOME AFFECT ON THE MOVEMENT OF THE COLD FRONT. THE CENTER OF CIRCULATION IS TRACKING NORTHWEST THROUGH NORTHWESTERN LOUISIANA AND IS FORECAST TO BE IN NORTHEAST TEXAS BY THIS AFTERNOON. AS THE FRONT MAKES ITS WAY SOUTHWARD THIS EVENING...NORTHEASTERLY FLOW AROUND THE TROPICAL SYSTEM WILL HELP TO REINFORCE THE PUSH OF COLD AIR BEHIND THE BOUNDARY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BEHIND THE COLD FRONT. HIGHEST POPS WILL BE IN SOUTHEAST NEW MEXICO AND EXTEND SOUTHWARD INTO THE DAVIS MOUNTAINS. HEAVY RAINFALL APPEARS TO BE THE GREATEST THREAT AS MODEL SOUNDINGS ARE SHOWING A QUITE SATURATED COLUMN WITH PWATS NEAR 1.5 INCHES. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...BULK SHEAR OF AROUND 25 KTS AND LOW END INSTABILITY IN THE NW PORTION OF THE CWA MAY RESULT IN A FEW STORMS PRODUCING HAIL AND GUSTY WINDS. HIGHS TODAY WILL BE RATHER TOUGH AS TIMING OF THE FRONT WILL CONTROL THIS. ONE WORRY IS THAT SUBSIDENCE AHEAD OF THIS FEATURE COULD BRING TEMPS HIGHER THAN EXPECTED. ENDED UP WITH COOLER TEMPS ALONG THE NORTH AND NEAR NORMAL IN THE SOUTHERN HALF OF THE AREA. MODELS HAVE BEEN CONSISTENT IN DEVELOPING A MCS TYPE FEATURE ALONG THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO OVER NIGHT. WARM AIR ADVECTION FROM SOUTHWEST MID LEVEL FLOW WILL ENHANCE PRECIP DEVELOPMENT. BASICALLY KEPT PREVIOUS FORECAST OF NEAR 50 POPS IN THIS REGION. WEDNESDAY WILL BE A MUCH COOLER DAY. NORTHERLY WINDS ARE EXPECTED TO CONTINUE COLD AIR ADVECTION AND SHOULD SEE HIGHS ABOUT 10 DEGREES BELOW AVERAGE. SAME GOES FOR WED NIGHT/THURS MORN LOWS WHICH WILL APPROACH THE LOWER 60S AND POSSIBLY UPPER 50S IN A FEW LOCATIONS. PRECIP SHOULD BE LIMITED TO SOUTHWESTERN PORTIONS OF THE CWA DUE TO EXPECTATIONS OF THE COLD FRONT PUSHING WAY SOUTH... POSSIBLY INTO NORTHERN MEXICO. ECMWF APPEARS TO BE TOO BULLISH ON PRECIP SO WENT WITH SOMETHING CLOSER TO GFS. TEMPERATURES WILL GRADUALLY MODERATE THROUGH THE REMAINDER OF THE WEEK...RETURNING TO NEAR NORMAL BY FRIDAY. A GENERAL DRYING TREND IS ALSO EXPECTED...ALTHOUGH AFTERNOON ISOLATED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST IN THE MOUNTAIN AREAS. QUESTION COMES IN REGARDING POSSIBLE COLD FRONT THIS WEEKEND. THE NEXT UPPER TROUGH WILL PASS ACROSS THE CENTRAL CONUS EARLY THIS WEEKEND. TROUGH MAY BE TOO BROAD FOR A FRONT TO MAKE IT TO THE AREA...BUT DID LOWER HIGHS BELOW GUIDANCE IN ANTICIPATION THAT MODELS MAY BE UNDER DOING STRENGTH OF THE TROUGH. MEFFER && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99
Hazardous weather outlook, Sep 2, 3:43 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 343 AM CDT TUE SEP 2 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-030845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 343 AM CDT TUE SEP 2 2008 /243 AM MDT TUE SEP 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY THIS AFTERNOON...THEN LAST INTO THE EVENING OVER MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS. HEAVY RAINFALL WILL BE THE PRIMARY THREAT WITH THESE STORMS. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...A STRONG STORM OR TWO COULD PRODUCE HAIL AND DAMAGING WINDS IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING. FLOWS ON THE RIO GRANDE AND ITS TRIBUTARIES WILL REMAIN ELEVATED DUE TO RECENT HEAVY RAINS. ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY RESULT IN ADDITIONAL CRESTS ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...MAINLY OVER THE HIGHER TERRAIN OF WEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...EMERGENCY MANAGERS...LAW ENFORCEMENT...AND AREA RESIDENTS SHOULD KEEP ABREAST OF FLOWS ALONG THE RIO GRANDE AS ANY ADDITIONAL HEAVY RAINFALL COULD RESULT IN FLOODING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 11:56 AM CDT | River Flood Warning | MAF | Presidio | 42 days |
| Sep 2, 4:13 PM CDT | Areal Flood Advisory | MAF | Loving | 3 hr |
| Sep 2, 4:33 PM CDT | Areal Flood Advisory | MAF | Andrews | 3 hr |
| Sep 2, 6:06 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 4 hr |
| Sep 2, 6:25 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 64 min |
| Sep 2, 2:49 PM CDT | Flash Flood Warning | MAF | Lea | 86 min |
| Sep 2, 4:42 PM CDT | Areal Flood Advisory | MAF | Eddy, Lea | 4 hr |
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.